Hi, my name is ryan. I noticed a red circular discoloration on the right side of my face about two years ago. I went to see a dermatologist about the problem and he prescribed topical steroids. I applied the topical steroids to the right side of my face. One day I noticed some redness on the left side of my face after shaving, and like an idiot I applied the topical steroids to the left side of my face. I continued to apply the steroids to both sides of my face for two weeks. Sometimes I would come in from the sun and the areas on my face were I applied the steroids would be bright red. After I stopped using the steroids I noticed that the redness on both sides of my face was worse than when I started. I started wondering if the redness was from the type of cleanser I was using. So, to make things worse, I pretty much stopped washing my face with any kind of cleanser for about six months. The redness remained and my face felt extremely dry. Eventually I went back to the dermatologist. He sent me through five or six laser treatments to get rid of the redness. They worked pretty well. Most of the redness is gone. I still notice some of the redness, especially after I shave or get out of the shower. It also looks better since I started washing my face again. Speaking of washing my face. I started washing my face again with Noxzema. It took away the dry feeling and made the sides of my face look better, but my nose got pretty red. So, I started washing my face with an Oil of Olay bar. It cleared my nose right up, and made the sides of my face look and feel great for about a week. Then, for some stupid reason, I started using a wash rag instead of my hands. My skin started peeling after I washed my face. So, I started using my hands to wash my face again. My skin still peels, but other than the peeling skin, it doesn't really look any worse. I basically have two questions. Will the redness caused by the topical steroids ever go away, or is the damage permanent? What do I do about the skin peeling on my face? Is it a result of not washing my face with a cleanser for so long? Is it a good thing, or a bad thing? Any kind of information would be helpful. I'm just tired of the laser treatments and I don't know which products are good for your skin and bad for your skin. There are so many different products out there any more. I wish I never would have went to the dermatologist in the first place. I know they meant well, but I think those topical steroids were the root of all my problems. Thank you for your time, ryan.
I am not sure why your face is red, but I doubt it is because of topical steroids--only inappropriately strong steroids would do that, and only after chronic use. As to the flaking, it could be a rash called seborrhea, or else irritation, or perhaps allergy to an ingredient of something you're using, though this is unlikely. I advise you to see a dermatologist for another opinion, perhaps someone who is not involved with laser treatment--you need proper diagnosis for reassurance and planning.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.